Alert archive / West Virginia / High Wind Watches in 2021
High Wind Watch 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind watch at Dec 10, 2021, 3:30 AM EST for Allegany County, Frederick County, Washington County, Maryland; 5 counties in West Virginia; Highland County, Virginia. It took effect at Dec 11, 2021, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 3:30 AM EST (08:30 UTC)
- In effect from
- Dec 11, 2021, 4:00 PM EST
- Expired
- Dec 10, 2021, 3:31 PM EST
- In force
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Frederick County, MD, Washington County, MD, Highland County, VA, Berkeley County, WV, Grant County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS71 KLWX 100830 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 330 AM EST Fri Dec 10 2021 MDZ001-003-004-501-502-VAZ503-WVZ051-052-501>505-101630- /O.NEW.KLWX.HW.A.0004.211211T2100Z-211212T0300Z/ Garrett-Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Western Highland-Morgan-Berkeley- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton- Including the cities of Mountain Lake Park, Oakland, Grantsville, Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Hightown, Paw Paw, Martinsburg, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, and Riverton 330 AM EST Fri Dec 10 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of north central and western Maryland, western Virginia and eastern and panhandle West Virginia. * WHEN...From late Saturday afternoon through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
544 WWUS71 KLWX 101548 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1048 AM EST Fri Dec 10 2021 MDZ003-004-502-WVZ051-052-502-504-110000- /O.UPG.KLWX.HW.A.0004.211211T2100Z-211212T0300Z/ /O.NEW.KLWX.WI.Y.0015.211211T2100Z-211212T0600Z/ Washington-Frederick MD-Central and Eastern Allegany-Morgan- Berkeley-Eastern Grant-Eastern Mineral- Including the cities of Hagerstown, Frederick, Ballenger Creek, Cumberland, Paw Paw, Martinsburg, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 1048 AM EST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...In Maryland, Washington, Frederick MD and Central and Eastern Allegany Counties. In West Virginia, Morgan, Berkeley, Eastern Grant and Eastern Mineral Counties. * WHEN...From 4 PM Saturday to 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gusts are most likely between 6 pm and Midnight this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCZ001-MDZ005-006-008-011-013-014-503>508-VAZ026>031-038>040- 051>054-501-502-504>508-WVZ050-053-055-506-110000- /O.NEW.KLWX.WI.Y.0015.211211T2100Z-211212T0600Z/ District of Columbia-Carroll-Northern Baltimore-Cecil- Southern Baltimore-Prince Georges-Anne Arundel- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Rockingham-Shenandoah-Frederick VA-Page-Warren- Clarke-Greene-Madison-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Southern Fauquier-Eastern Highland-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Jefferson-Hardy- Eastern Pendleton- Including the cities of Washington, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Turnbull, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Charles Town, Shepherdstown, Moorefield, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1048 AM EST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of The District of Columbia, central, north central, northeast and northern Maryland, central, northern, northwest and western Virginia and eastern and panhandle West Virginia. * WHEN...From 4 PM Saturday to 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gusts are most likely between 6 pm and Midnight this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MDZ001-501-VAZ503-WVZ501-503-505-110000- /O.EXT.KLWX.HW.A.0004.211211T2100Z-211212T0600Z/ Garrett-Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Mountain Lake Park, Oakland, Grantsville, Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 1048 AM EST Fri Dec 10 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...In Maryland, Extreme Western Allegany and Garrett Counties. In Virginia, Western Highland County. In West Virginia, Western Mineral, Western Grant and Western Pendleton Counties. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
580 WWUS71 KLWX 101617 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1117 AM EST Fri Dec 10 2021 DCZ001-MDZ003>006-008-011-013-014-502>508-VAZ026>031-038>040- 051>054-501-502-504>508-WVZ050>053-055-502-504-506-110030- /O.CON.KLWX.WI.Y.0015.211211T2100Z-211212T0600Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Greene- Madison-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Southern Fauquier-Eastern Highland-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Turnbull, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1117 AM EST Fri Dec 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of The District of Columbia, central, north central, northeast, northern and western Maryland, central, northern, northwest and western Virginia and eastern and panhandle West Virginia. * WHEN...From 4 PM Saturday to 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gusts are most likely between 6 pm and Midnight Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MDZ001-501-VAZ503-WVZ501-503-505-110030- /O.CON.KLWX.HW.A.0004.211211T2100Z-211212T0600Z/ Garrett-Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Mountain Lake Park, Oakland, Grantsville, Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 1117 AM EST Fri Dec 10 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...In Maryland, Extreme Western Allegany and Garrett Counties. In Virginia, Western Highland County. In West Virginia, Western Mineral, Western Grant and Western Pendleton Counties. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
258 WWUS71 KLWX 102031 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 331 PM EST Fri Dec 10 2021 MDZ001-501-VAZ503-WVZ501-503-505-110445- /O.UPG.KLWX.HW.A.0004.211211T2100Z-211212T0600Z/ /O.EXB.KLWX.WI.Y.0015.211211T1700Z-211212T0600Z/ Garrett-Extreme Western Allegany-Western Highland-Western Grant- Western Mineral-Western Pendleton- Including the cities of Mountain Lake Park, Oakland, Grantsville, Frostburg, Hightown, Bayard, Mount Storm, Elk Garden, and Riverton 331 PM EST Fri Dec 10 2021 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 1 AM EST SUNDAY... * WHAT...South winds Saturday becoming west by late Saturday afternoon 25 to 35 mph with gusts up to 55 mph. * WHERE...In Maryland, Garrett and Extreme Western Allegany Counties. In Virginia, Western Highland County. In West Virginia, Western Grant, Western Mineral and Western Pendleton Counties. * WHEN...From noon Saturday to 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of around 60 mph are possible for elevations above 3500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCZ001-MDZ003>006-008-011-013-014-502>508-VAZ026>031-038>040- 051>054-501-502-504>508-WVZ050>053-055-502-504-506-110445- /O.CON.KLWX.WI.Y.0015.211211T2100Z-211212T0600Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Greene- Madison-Rappahannock-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Southern Fauquier-Eastern Highland-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Warrenton, Turnbull, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 331 PM EST Fri Dec 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...The District of Columbia, much of northern and central Maryland, northern and northwestern Virginia, and eastern West Virginia. * WHEN...From 4 PM Saturday to 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are most likely between 6pm and midnight Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind watch went out at Dec 9, 8:55 PM EST, 6 hours 35 minutes earlier.
Area forecast discussion, Dec 9, 8:55 PM EST, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
855 PM EST Thu Dec 9 2021
.SYNOPSIS...
A warm front will lift into the region through midday Friday,
then dissipate as a second stronger warm front developing near
the Gulf Coast lifts northward through Saturday morning. A
strong cold front is expected to cross the area Saturday
evening. High pressure is then expected to build across the
eastern United States for much of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Surface analysis as of mid evening showed a warm front snaking
southeastward from an area of low pressure centered over Lake
Michigan to the central Appalachian Mountains. A stationary
front was draped across the northeastern Gulf Coast. High
pressure was retreating off the New England coast. Aloft,
largely zonal flow was evident between troughing over the Rocky
Mountains and an upper-level low near the Canadian Maritimes.
Low pressure over Lake Michigan is slated to move across lower
Michigan tonight; its attendant warm front will lift
northeastward into the Middle Atlantic. It is likely to be in a
weakening state as it runs into the retreating high near the
New England coast. Any lift associated with this warm front and
a sheared out shortwave aloft is expected to be weak. Most, if
any, precipitation is expected to be limited to along and west
of the Allegheny Front. Even there, the chance for measurable
precipitation is low. Temperatures may be just cold enough to
support a light wintry mix through around or just after midnight
before temperatures warm ahead of the approaching warm front,
but considering the anticipated marginal temperatures and how
low the potential is for precipitation to occur, left any
mention of wintry precipitation out of the forecast.
As implied above, low temperatures will likely be achieved by
around midnight as mid and high level clouds thicken and the
warm front lifts into the region. Temperatures should get down
to around or several degrees below freezing for most areas
outside the major cities and away from larger bodies of water,
though there could be (1) a somewhat milder swath across the
valleys of eastern West Virginia into central Maryland and
northern Virginia under relatively thicker cloud cover, and (2)
some spots that get a little colder under notable clear slots on
satellite this evening across the central Virginia Piedmont and
northern Maryland.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
The warm front should become ill-defined as it approaches the
Potomac River Friday morning. The aforementioned stationary
front near the Gulf Coast will then become the primary warm
front as it lifts northeastward up the Appalachian Mountains
through Friday night. Warming temperatures and increasing cloud
cover are expected as a result.
The most impactful weather event for the next seven days will
occur on Saturday. A positively tilted upper-level trough axis
over the Plains will move eastward into our region on Saturday.
The latest guidance has become notably flatter and more sheared
out with this trough, though it is still expected to be
accompanied by an impressive wind field. An upper jet will
become situated southwest to northeast along the Eastern
Seaboard on Saturday. A strong cold front attendant to low
pressure moving from the Midwest into Canada will approach from
the Ohio River Valley Saturday, then move through the region
Saturday evening. The mid to upper jet is still progged to be
100/150 kt at 500/300 mb, with a low level jet of 50-65 kt. The
strongest low level winds are expected ahead of the cold front
in the warm sector and are unlikely to mix down 100 percent,
though very breezy conditions are still expected with gusts of
25 to 40 mph most likely (higher along the ridges).
The continued warm air advection ahead of the cold front will
lead to afternoon temperatures peaking in the low to mid 70s
with dewpoints in the low 60s. This will likely lead to CAPE
values in the 150 to 300 J/kg range. Ahead of the frontal
passage, the strong wind field aloft may lead to effective shear
of about 50 knots. The combination of high shear and low CAPE
could lead to an environment favorable for a band of showers or
perhaps even a few thunderstorms capable of bringing some of
the stronger winds aloft to the surface. At the moment, it looks
like the main threat for damaging winds associated with any
band(s) of pre-frontal convective activity will be mid to late
Saturday afternoon (Allegheny Front to I-81 corridor) into
Saturday evening (Blue Ridge to the Chesapeake Bay vicinity).
Guidance continues to taper expected rainfall amounts which
makes sense given the flatter trough and fast moving nature of
the front. Looking at guidance, it still seems the most likely
area for a convective line to organize will be east of the Blue
Ridge Mountains where higher quality low-level moisture is
expected to reside.
After the front crosses the region, the strong winds aloft are
more likely to mix to the surface along and behind the
boundary due to cold, dry advection and pressure rises. Although
the low-level wind field still looks strong, the latest guidance
has backed off some on the magnitude. Therefore, have held off
on any High Wind Watches for the time being.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will be in control Sunday through Tuesday. Winds will
diminish with increasing sunshine on Sunday. Temperatures will be at
their coolest readings going into the extended forecast with highs
near 50 and lows in the middle 20s. As for Monday into Tuesday,
temperatures will modify a couple of degrees each day with high
pressure in control and plenty of sunshine. A weak backdoor cold
front over the eastern Great Lakes will nudge southward across
Pennsylvania late Tuesday, but should make it no further as
reinforcing high pressure takes over right on through Wednesday.
Temperatures will modify to nearly 7 to 10 degrees above normal for
mid-December. The extended forecast is expected to be dry.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
An increasing southerly flow through Friday will lead to
increasing low level moisture that will likely bring MVFR
conditions to all terminals by late Friday afternoon or evening.
LLWS is possible tonight as a LLJ increases, but looks too
marginal and intermittent for inclusion in the TAFs for now.
LLWS is more likely Friday night.
A strong cold front on Saturday is expected bring strong
southerly to southwesterly winds ahead of it with gusts of 20 to
35 knots likely. Terminals especially east of the Blue Ridge
Mountains may experience a convective line late Saturday
afternoon and evening. Gusts in excess of 40 kt are possible
with any such line, as well as in west to northwest flow behind
the front Saturday evening into the overnight.
VFR conditions are expected for the terminals Sunday through
Monday night. Winds northwest 10 knots gusting to 20 kts
Sunday, diminishing to light and variable Sunday night. Winds
becoming southwest 5 to 10 knots Monday and Monday night.
&&
.MARINE...
Southerly channeling is expected to result in a period of 20 to
25 kt gusts overnight through Saturday morning. There was enough
of an indication that a few hour period of 20 kt gusts is likely
even over the narrower waterways, so those are in the Small
Craft Advisory through Saturday morning as well.
A strong cold front will likely bring gale-force winds to all
waters Saturday afternoon and especially Saturday evening. Brief
storm force winds can't be ruled out briefly especially with
any showers along the front or just behind the front.
Small Craft Advisories will likely be needed Sunday morning due
to northwest winds gusting 20 to 25 knots. Winds should slowly
diminish Sunday afternoon and night and remain light through
Monday night.
&&
.TIDES/COASTAL FLOODING...
Water levels will begin to rise tonight as southerly winds
strengthen. There is the potential for minor coastal flooding
Saturday into Saturday evening in strong southerly winds ahead
of strong cold front.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Gale Watch from Saturday afternoon through Saturday evening
for ANZ530>543.
Small Craft Advisory from 11 PM this evening to noon EST
Friday for ANZ530-531-534-535-538>543.
Small Craft Advisory until noon EST Friday for ANZ532-533-536-
537.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF/JMG
LONG TERM...KLW
AVIATION...KLW/DHOF/JMG
MARINE...KLW/DHOF/JMG
TIDES/COASTAL FLOODING...LWXHazardous weather outlook, Dec 9, 10:47 PM EST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1047 PM EST Thu Dec 9 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-110400- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1047 PM EST Thu Dec 9 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A line of storms capable of producing damaging winds and perhaps an isolated tornado or waterspout is possible late Saturday afternoon into Saturday evening. Gusty winds behind a strong cold front may result in isolated instances of wind damage Saturday evening and night. A Gale Watch is in effect for the waters Saturday afternoon through Saturday evening. There is a high chance of gale-force winds, and brief winds of storm force cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-110400- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1047 PM EST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A line of storms capable of producing damaging winds is possible Saturday afternoon into Saturday evening, mainly near and east of the Blue Ridge Mountains. Gusty winds behind a strong cold front may result in isolated instances of wind damage Saturday evening and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-110400- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1047 PM EST Thu Dec 9 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds associated with a strong cold front may lead to isolated instances of wind damage Saturday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DHOF
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:48 AM EST | Wind Advisory | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Cecil and 9 more | 38 hr |
| Dec 10, 3:24 AM EST | Gale Warning | LWX | 49 hr | |
| Dec 10, 3:24 AM EST | Small Craft Advisory | LWX | 27 hr |
Nearby
High Wind Watches in West Virginia, 2021High Wind Watches in Maryland, 2021High Wind Watches in Virginia, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.